Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 342, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 1992, 6:00 PM CDT for Osage County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Oct 7, 1992, 6:00 PM CDT (23:00 UTC)
- Expired
- Oct 7, 1992, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 072300 SVRTUL OKC113-072345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 600 PM CDT WED OCT 7 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...EASTERN OSAGE COUNTY AT 559 PM...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PAWHUSKA. PAWHUSKA IS IN THE PATH OF THIS STORM. MOVEMENT WAS TO THE NORTHEAST AT 40 MPH. STRONG WINDS ARE LIKELY WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLdE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:38 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 7, 3:38 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT WED OCT 7 1992 POTENT UPR SYSTEM ROTATING THRU SWRN KS WITH PROFILERS DISPLAYING IMPRSV UPR DIFFLUENCE FRM SWRN OK INTO WRN MO. SVR STMS ALRDY FIRING IN SWRN OK IN STG CONVERGENCE ZONE ALNG FRNT BNDRY. SFC FRNT XTNDD FRM NERN KS TO JUST WEST OF ICT TO JUST WEST OF FSI AT 19Z. ISALLOBARIC ANALYSIS INDICATING LARGE PRESFLS ACRS ERN PTN OF ERN OK WITH COMPARABLE RISES BHND CDFNT. S/W PROGRESSION AND CONVXTN SHULD ALLOW SFC FRNT TO MV TO A MIA TO TUL TO DUA LINE BY 01Z. GRAD RMNS TIGHT THRU TONIGHT. SFC WIND IN XCESS OF 40 KTS CURRENTLY OCCCURING BHND FRNT...SO WL INCLUDE LWA FOR MOST ZONES TONIGHT. CYCLONIC FLOW RMNS OVR FA AFT INITIAL S/W PSG AND SVL LESSER VORT CTRS ROTATE THRU THE FLOW. THIS SHULD KEEP SKIES FRM CLRNG TOO QUICKLY BHND THE FRNT AND WL ALLOW RAIN TO LINGER THRU THURSDAY. STG CAA BHND FRNT WL KEEP PCPN FAIRLY LIGHT. WESTERLY FLOW RETURNS QUICKLY AND WL ALLOW SKIES TO CLR BY TMRW EVENING. LO LVL MOISTURE WILL TRANSLATE EWD WITH STGR H8 FLOW SO DO NOT ANTICIPATE ANY PCPN AFT 2ND PD. ETA/NGM MODELS SHOWING ZERO DEGREE ISOTHERM ROTATING ACRS NRN HALF OF OKLAHOMA DURING THE DAY TMRW. CAA WL LIKELY SHUT DOWN PCPN EARLY ENUF SO THAT FRZNG PCPN UNLIKELY. BUT THIS WL KEEP TEMPS ACRS FA RATHER COOL. WL UNDERCUT GUIDANCE SLIGHTLY AS CLDS AND STG CAA WL NOT ALLOW TOO MUCH WARMING DURING THE DAY. WESTERLY FLOW AND TROFFING TO THE WEST OF FA SHULD ALLOW TEMPS TO WARM INTO THE 70S MOST SXNS FRIDAY. SINGLE DIGIT H8 TEMPS WL NOT ALLOW TEMPS TO WARM TOO MUCH THO SO WL GO A CPL DEGS BLO GUID. GRAD RMNS TIGHT BUT SHULD SLACKEN DURING THE DAY THURSDAY AND AS A RESULT WL NOT CTN LWA FOR TMRW. 07 PRELIM NUMBERS: TUL 49/58/43/70 +2-0 BVO 46/57/40/70 +2-0 MLC 50/63/44/72 +2-0 IDB 52/65/45/74 42-0 .OK...CTN WW AND LWA TONIGHT ZNS 26>33.
In the hours before
Special weather statement, Oct 7, 12:17 PM CDT, 5 hours 43 minutes before
OKZ026-034-040-081200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1210 PM CDT WED OCT 7 1992 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF EASTERN OKLAHOMA. THE RISK AREA IS TO THE EAST OF A LINE FROM ARDMORE TO PONCA CITY AND TO THE NORTH OF A LINE FROM PAGE TO ARDMORE. THE FOLLOWING LOCATIONS ARE INCLUDED IN THE MODERATE RISK AREA... TULSA...BARTLESVILLE...OKMULGEE...MUSKOGEE...MCALESTER AND MIAMI. LEFLORE AND MCCURTAIN COUNTIES IN SOUTHEASTERN OKLAHOMA ARE UNDER A SLIGHT RISK THROUGH TONIGHT. A VERY INTENSE UPPER LEVEL STORM SYSTEM WAS DROPPING INTO THE SOUTHERN ROCKIES TODAY. A COLD FRONT ASSOCIATED WITH THIS UPPER LEVEL SYSTEM STRETCHED FROM THE UPPER MISSISSIPPI VALLEY ACROSS CENTRAL KANSAS TO A SURFACE LOW OVER THE NORTHEAST TEXAS PANHANDLE THEN CONTINUED WESTWARD INTO SOUTHEASTERN NEW MEXICO. MOISTURE WAS BEING PULLED NORTHWARD OUT OF THE GULF OF MEXICO DUE TO THE APPROACH OF THE UPPER LEVEL SYSTEM. THE INCREASING MOISTURE AND THE INTENSITY OF THE UPPER LEVEL SYSTEM WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE OVER EASTERN OKLAHOMA. LATER THIS AFTERNOON THUNDERSTORMS ARE EXPECTED TO FIRE OVER CENTRAL AND WESTERN PORTIONS OF OKLAHOMA AND MOVE INTO EASTERN OKLAHOMA AROUND SUNSET AS THE COLD FRONT MOVES INTO THE REGION. WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DUE TO THE HIGH LEVELS OF INSTABILITY IN THE ATMOSPHERE. THUNDERSTORMS ARE EXPECTED TO MOVE VERY QUICKLY WHICH WILL PRODUCE A HIGH LIKELIHOOD OF STRONG DAMAGING WINDS. LARGE HAIL AND BRIEF PERIODS OF TORRENTIAL RAINFALL ALSO ARE POSSIBLE. THE EXPECTED FAST MOVEMENT OF THE STORMS SHOULD KEEP FLASH FLOODING MINIMAL. ALSO...THE ATMOSPHERIC WIND PROFILE SUGGEST THE POSSIBILITY OF ISOLATED TORNADOES MAY BE POSSIBLE WITH A FEW OF THE SEVERE THUNDERSTORMS. CIVIL DEFENSE AGENCIES AND SPOTTER GROUPS ACROSS EASTERN OKLAHOMA SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION LATE THIS AFTERNOON AND TONIGHT. PERSONS ACROSS EASTERN OKLAHOMA SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION CLOSELY AND TO REVIEW SEVERE WEATHER SAFETY PRECAUTIONS. KEEP TUNED TO NOAA WEATHER RADIO AND LOCAL TV AND RADIO FOR LATER STATEMENTS...WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM OUTLOOK. THIS OUTLOOK IS ISSUED ROUTINELY BETWEEN MID MARCH AND MID JUNE AND ANY TIME OF *THE YEAR WHEN CONDITIONS INDICATE A HIGH LIKELIHOOD OF SEVERE WEATHER.
Special weather statement, Oct 7, 4:31 PM CDT, 1 hour 29 minutes before
OKZ026-027-029-030-031-072230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 431 PM CDT WED OCT 7 1992 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 9 PM... SHOWERS AND THUNDERSTORMS WERE MOVING INTO EASTERN OKLAHOMA. AT 430 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED AN AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS LOCATED WEST OF A LINE FROM BARTLESVILLE TO TULSA TO OKMULGEE. THESE STORMS ARE CAPABLE OF BRIEF GUSTY WINDS AND MODERATE TO HEAVY RAIN. MOVEMENT WAS TO THE NORTHEAST AT 40 MILES AN HOUR. MORE INTENSE THUNDERSTORTMS WERE LOCATED OVER CENTRAL OKLAHOMA. THESE STORMS WERE MOVING NORTHEAST AT 35 MILES AN HOUR AND MAY AFFECT CREEK...OSAGE AND PAWNEE COUNTIES BY 530 PM. STORM INTENSIFICATION IS LIKELY IN THE NEXT SEVERAL HOURS AS A POWERFUL UPPER LEVEL STORM AND COLD FRONT AFFECT THE AREA.
Local storm report, Oct 7, 5:56 PM CDT, 4 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 554 PM CDT WED OCT 07 1992 DATE/TIME (CDT) COUNTY REPORT 07/520 PM OSAGE 60 MPH WINDS 3 MILES WEST OF GRAINOLA 07/525 PM PPAWNEE DIME TO NICKEL SIZE HAIL AT SKEDEE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.